Hail, Miller
- When
- May 14, 11:03 PM CST
- Where
- Miller County, 1.29 mi ENE of Tuscumbia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.240, -92.450
Nickle sized hail was reported.
Isolated strong to severe storms produced a few reports of nickle to quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated strong to severe storms produced a few reports of nickle to quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 14, 5:53 PM CST, 5 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 653 PM CDT Tue May 14 2019 .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue May 14 2019 Persistent rain showers and isolated thunder continued to move through the southwestern corner of Missouri. This was occurring along the edge of an area of warm air and moisture advection that marked a weak surface warm front that extended from southwest Missouri back to a low over north-central Kansas. The remainder of the area remains rather capped at this time. Meanwhile...another area of showers,,,located over western Illinois...was associated with an impulse moving through the northwest flow aloft. Will need to watch the area over central Missouri from late afternoon into this evening as the warm front continues moving northward and possibly interacting with this upper level impulse. Could see scattered thunderstorms develop in this area along the instability gradient as the cap is forecast to erode. Thunderstorms are expected to be scattered but the stronger ones could contain large hail and strong winds. The next concern will be the possibility of thunderstorms developing into an MCS overnight. If storms develop and can put out enough outflow boundaries...could see an MCS develop overnight and move through central and eastern Missouri. This will then reinforce the surface boundary and set the area up for more convection on Wednesday afternoon. .LONG TERM...(Wednesday Night through Tuesday) Issued at 237 PM CDT Tue May 14 2019 By Thursday...an upper level ridge begins to build into the area. This will allow temperatures to climb into the low to mid 80s both days. By Friday...attention then begins to turn towards the upper level trough moving onshore on West Coast. The trough becomes negatively tilted as it comes out of the Rockies into the Plains. If this forecast pans out...the possibility of strong to severe storms exist for Saturday and Sunday. The pattern will continue into the early part of next week as yet another digs into the long wave trough and ejects into the Plains. Temperatures will remain above normal with highs in the 70s and 80s and overnight lows in the 50s and 60s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 636 PM CDT Tue May 14 2019 Southerly winds will persist this evening becoming more southwesterly to westerly tonight into Wednesday. Convection will be possible across northern Missouri this evening, and could develop farther southeast with time later this evening into tonight. Overall the better chances will remain north and east of the TAF sites if convection can develop at all. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Wise
Hazardous Weather Outlook National Weather Service Springfield MO 829 PM CDT Tue May 14 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 829 PM CDT Tue May 14 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms have developed across portions of northwestern Missouri this evening. These storms will slide to the southeast and could effect portions of central Missouri and the eastern Ozarks overnight. The storms should gradually weaken as they move southeast, but a few strong to marginally severe storms may remain possible into central Missouri overnight. Hail up to the size of quarters and winds up to 60 mph will be possible with a few of the strongest storms. Cloud to ground lightning and brief downpours will occur with any storm tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another chance for thunderstorms exists Wednesday across mainly south-central Missouri. Lightning will be the main hazard, but a few of the stronger storms could become severe producing hail to the size of quarters and wind gusts to 60 mph. Additionally, thunderstorm chances increase this weekend with a potential for severe weather. Confidence is low at this time, but a limited lightning risk does exist for Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Special Weather Statement National Weather Service Springfield MO 1127 PM CDT Tue May 14 2019 MOZ057-058-069>071-150515- Maries MO-Camden MO-Phelps MO-Miller MO-Pulaski MO- 1127 PM CDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARIES...SOUTHERN MILLER...NORTHERN PULASKI...WESTERN PHELPS AND NORTHEASTERN CAMDEN COUNTIES UNTIL 1215 AM CDT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm over Iberia, or 15 miles north of Waynesville, moving southeast at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Rolla... Lake of The Ozarks State Park... Lake of The Ozarks... Osage Beach... St. Robert... Village of Four Seasons... Lake Ozark... Dixon... Crocker... Iberia... Doolittle... Newburg... Tuscumbia... Bagnell... Brumley... Brinktown... Ulman... Devil's Elbow... Lakeview... Kaiser... This includes Interstate 44 between mile markers 163 and 169, between mile markers 171 and 182, and between mile markers 184 and 187. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3815 9271 3830 9267 3809 9168 3772 9191 TIME...MOT...LOC 0427Z 296DEG 29KT 3805 9227 Wise
The Springfield radar (KSGF), 140 km away, was scanning. The volume nearest the first event began at 05:03 UTC.
3 hail. Local standard time, as filed.
Nickle sized hail was reported.
Nickle sized hail was reported.
Quarter sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824491, 824492, 824493.